Jump to ContentJump to Main Navigation

Journal of Inverse and Ill-posed Problems

Editor-in-Chief: Kabanikhin, Sergey I.

6 Issues per year

IMPACT FACTOR increased in 2014: 0.880
Rank 74 out of 310 in category Mathematics and 113 out of 255 in Applied Mathematics in the 2014 Thomson Reuters Journal Citation Report/Science Edition

SCImago Journal Rank (SJR) 2014: 0.516
Source Normalized Impact per Paper (SNIP) 2014: 1.430
Impact per Publication (IPP) 2014: 0.613

Mathematical Citation Quotient (MCQ) 2014: 0.51



Inverse problems for vibrating systems of first order

T. Yamazaki1 / M. Yamamoto2

1Department of Mathematical Sciences, The University of Tokyo, 3-8-1 Komaba, Meguro, Tokyo, Japan. Email:

2Department of Mathematical Sciences, The University of Tokyo, 3-8-1 Komaba, Meguro, Tokyo, Japan. Email:

Citation Information: Journal of Inverse and Ill-posed Problems. Volume 16, Issue 9, Pages 887–936, ISSN (Online) 1569-3945, ISSN (Print) 0928-0219, DOI: 10.1515/JIIP.2008.055, December 2008

Publication History

Published Online:


We consider an inverse problem of determining a coefficient matrix and an initial value for a first order hyperbolic system. Assuming that the boundary values over a time interval are known, we characterize coefficient matrices and initial values, and prove the uniqueness of some components of the matrix function. The proof is based on a transformation formula and the spectral properties of the corresponding nonsymmetric ordinary differential operator.

Key words.: Coefficient inverse problem; one-dimensional hyperbolic system; uniqueness

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Comments (0)

Please log in or register to comment.